MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: visual inspection of the closurefast catheter revealed a kink to the shaft.The kink was approximately 80.8cm proximal from the distal tip.No damaged pins were observed.The coil/heating element was observed to be kinked.Visual inspection of the kinked coil/heating element under magnification revealed fep damage and a slice in the coil leading to exposure of the coil.There was evidence of dried blood in the coil, indicating that the device may have been used in the patient and the damage may have occurred during uneven compression of the vein.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the closurefast catheter with a rfg2 generator as per ifu.No damage noted to packaging prior to use.It was reported the catheter could not be connected to the rfg2 due to pin damage.It was reported that the pins were bent and they did not remain on the connector and some remained in the receptacle.It was also reported that the heating coil was bent.Another device was used with the same rfg2 for the procedure.No allegation against the rfg2.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8247604
Report Number2183870-2019-00019
Device Sequence Number11122692
Product Code GEI
UDI-Device Identifier10884521058071
UDI-Public10884521058071
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2019
Device Catalogue NumberCF7-7-60
Device Lot Number172190029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1